Alert archive / Kansas / River Flood Warnings in 2010

River Flood Warning 1, NWS Dodge City, KS

May 26, 2010Meade County, Kansas

NWS Dodge City, KS issued this river flood warning at May 26, 2010, 1:57 PM CDT for Meade County, Kansas. It took effect at May 26, 2010, 5:11 PM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 26, 2010, 1:57 PM CDT (18:57 UTC)
In effect from
May 26, 2010, 5:11 PM CDT
Expired
May 27, 2010, 4:00 AM CDT
In force
11 hr
Issued by
NWS Dodge City, KS
Flood severity
Minor

County Meade County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cimarron River (KS) near Forgan (FRGO2). The gauge peaked at 5.70 ft at May 26, 2010, 4:00 PM CDT.

actionminormoderatemajor24605/2605/2705/28
Action stage
4 ft
Minor stage
5 ft
Moderate stage
6 ft
Major stage
7 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07156900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WGUS43 KDDC 261857
FLWDDC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DODGE CITY KS 
157 PM CDT WED MAY 26 2010

...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS...

  THE CIMARRON RIVER NEAR FORGAN 8NNE AFFECTING MEADE COUNTY.

.VERY HEAVY RAINFALL IN THE CIMARRON RIVER BASIN EARLIER THIS MORNING
WILL RESULT IN THE RIVER AT FORGAN 8NNE TO RISE ABOVE FLOOD STAGE
LATER THIS AFTERNOON. THE RIVER IS FORECAST TO FALL BELOW FLOOD
STAGE LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... 

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL 
HYDROLOGIC INFORMATION.

THE NEXT STATEMENT WILL BE ISSUED LATER THIS EVENING.

&&

KSC119-270657-
/O.NEW.KDDC.FL.W.0001.100526T2211Z-100527T0900Z/
/FRGO2.1.ER.100526T2211Z.100527T0000Z.100527T0300Z.NO/
157 PM CDT WED MAY 26 2010

THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIMARRON RIVER NEAR FORGAN 8NNE.
* FROM THIS AFTERNOON TO LATE TONIGHT.
* AT  1:30 PM WEDNESDAY THE STAGE WAS 4.4 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 5.3 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TONIGHT.
* IMPACT...AT 5.0 FEET...EXPECT MINOR OVERFLOWS OF LOW LYING BANKS 
  ALONG THE CIMARRON RIVER IN SOUTHERN MEADE COUNTY ON DOWNSTREAM 
  INTO OKLAHOMA.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 5.4 FEET 
  ON SEP 19 1969.

$$
1 follow-up statement
845 
WGUS83 KDDC 270107
FLSDDC
KSC119-271307-
  
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT WED MAY 26 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  THE CIMARRON RIVER NEAR FORGAN 8NNE AFFECTING MEADE COUNTY.
 
.VERY HEAVY RAINFALL IN THE CIMARRON RIVER BASIN EARLIER THIS MORNING
HAD RESULTED IN THE RIVER AT FORGAN 8NNE TO RISE ABOVE FLOOD STAGE. THE RIVER HAS CRESTED AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY MIDNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 SAFETY MESSAGE...

CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... 

DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES.  NEARLY 
HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED.  

CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS 
FOR FURTHER INFORMATION.    

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: 
WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL 
HYDROLOGIC INFORMATION.

&&

KSC119-270720-
/O.EXT.KDDC.FL.W.0001.000000T0000Z-100527T0720Z/
/FRGO2.1.ER.100526T1904Z.100526T2100Z.100527T0120Z.NO/
807 PM CDT WED MAY 26 2010

THE FLOOD WARNING CONTINUES FOR
  THE CIMARRON RIVER NEAR FORGAN 8NNE.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 5.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  MIDNIGHT.
* IMPACT...AT 5.0 FEET...EXPECT MINOR OVERFLOWS OF LOW LYING BANKS 
  ALONG THE CIMARRON RIVER IN SOUTHERN MEADE COUNTY ON DOWNSTREAM 
  INTO OKLAHOMA.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 5.1 FEET ON AUG 10 2002.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at May 26, 2:16 AM CDT, 11 hours 41 minutes earlier.

Area forecast discussion, May 26, 2:16 AM CDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
216 AM CDT WED MAY 26 2010

.DISCUSSION...

DAYS 1-2...

THE FORECAST PROBLEM OF THE DAY WILL CENTER AROUND POPS TODAY AND
TEMPS TOMORROW.

WITH ONGOING CONVECTION THIS MORNING IN MY EAST CENTRAL ZONES,
PRIMARILY INITIATING ALONG AN OLD CONVECTIVE BOUNDARY FROM LAST
NIGHT, WILL KEEP 30 POPS GOING THROUGH THE MORNING HOURS IN THE EAST
AND 20 POPS IN THE WEST.  WILL LOWER ALL POPS TO 20 PERCENT
CATEGORY THIS AFTERNOON AS THE UPPER SUPPORT WILL SHIFT EAST, BUT
BOUNDARIES WILL LINGER OVER THE AREA.  DO NOT SEE ANY STRONG
SURFACE HEATING TODAY DUE TO THICK CLOUDS, BUT THERE COULD BE ENOUGH
INSTABILITY AT THE LOWER LAYERS BY 18Z OR SO TO KICK OFF A FEW
STORMS.  SPC HAS PUSHED THE SLIGHT RISK BACK TO JUST WEST OF OUR
CWA, BUT WILL STILL MENTION POSSIBLE SMALL HAIL IN THE HWO.  TODAY
SHOULD BE ABOUT AS WARM (OR NOT SO WARM) AS TUESDAY, WITH HIGHS IN
THE LOWER 80S.  GCK ONLY REACHED 79F YESTERDAY.  WILL GO WITH 20
POPS TONIGHT, IN CASE ANY CONVECTION FIRES ALONG CONVERGENCE
BOUNDARIES LEFT OVER FROM THE PAST 2 DAYS.  THE GFS AND ECMWF
MODELS HAVE SOME LIGHT PRECIP ACROSS SOUTHWEST KANSAS TONIGHT, BUT
THE NAM MODEL TAKES ALL THE PRECIP SOUTH AND EAST.

THURSDAY APPEARS TO BE MORE TRANQUIL AS FAR AS THUNDERSTORMS GO, BUT
IT WILL WARM UP WITH, BOTH THE GFS AND CANADIAN MODELS 1000-850MB
THICKNESS SHOWING FROM 1425 TO 1440M VALUES FOR OUR CWA.  THE ECMWF
IS SLIGHTLY COOLER.  IF THE CANADIAN BEARS OUT, OUR SOUTHEASTERN
CWA COULD APPROACH 90F.  HAVE OPTED TO STAY WITH UPPER 80S, IN CASE
THE WARMING IS DELAYED IN THE MORNING.  WE SHOULD SEE SOME PARTIAL
CLEARING THURSDAY NIGHT AS THERE WILL BE A LITTLE SUBSIDENCE BUILD
DOWN FROM THE NORTHWEST.  WINDS THURSDAY NIGHT SHOULD START OUT
SOUTHEAST AT 10 TO 20 MPH BUT QUICKLY DIMINISH TO LIGHT SOUTHEAST,
ALLOWING TEMPERATURES TO DROP TO THE MID TO UPPER 50S IN THE
NORTHWEST AND PERHAPS THE MID 60S IN THE SOUTHEAST.  DO NOT PLAN TO
HAVE ANY POPS IN FOR THURSDAY NIGHT, AND SURROUNDING FO'S FOLLOWED
SUIT.

DAYS 3-7...

MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING AN UPPER
LEVEL RIDGE OF HIGH PRESSURE REMAINING ANCHORED ACROSS THE CENTRAL
PLAINS INTO THE EARLY PART OF THE WEEKEND RESULTING IN FAIRLY DRY
CONDITIONS ACROSS WESTERN KANSAS THROUGH SATURDAY EVENING. THE GFS
AND ECMWF THEN SHOW AN UPPER LEVEL TROUGH OF LOW PRESSURE TRACKING
EAST ACROSS THE NORTHERN ROCKIES SATURDAY AND INTO THE NORTHERN
PLAINS SUNDAY BRINGING THE NEXT REASONABLE CHANCE FOR PRECIP TO
PORTIONS OF WESTERN KANSAS LATE IN THE WEEKEND. AN ATTENDANT COLD
FRONT IS PROJECTED TO MOVE SOUTHEAST INTO WESTERN KANSAS EARLY TO
MID DAY SUNDAY. A SOUTHEASTERLY UPSLOPE FLOW IN PLACE ACROSS
CENTRAL AND WESTERN KANSAS IN THE 72 HOURS LEADING UP TO THE
EXPECTED COLD FROPA WILL RESULT IN AMPLE DEEP LOW LEVEL MOISTURE
WITH H85 DEWPOINTS IN EXCESS OF 10C. THE STRONGEST UPPER LEVEL
SUPPORT WILL PASS JUST TO OUR NORTH IN ASSOCIATION WITH THE UPPER
LEVEL TROUGH. STILL, THE CHANCE FOR THUNDERSTORMS DOES EXIST ACROSS
CENTRAL AND WESTERN KANSAS SUNDAY. WILL CONTINUE WITH SLIGHT POPS
DUE TO TIMING UNCERTAINTY OF THE FRONT AND BEST UPPER LEVEL SUPPORT
STAYING JUST OFF TO OUR NORTH.

TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL FRIDAY AND SATURDAY
UNDER THE INFLUENCE OF THE UPPER LEVEL RIDGING ALOFT AND THE LOW
LEVEL SOUTHEASTERLY UPSLOPE FLOW MENTIONED EARLIER FOR FRIDAY AND
SATURDAY, THE GFS AND ECMWF SHOW H85 TEMPERATURES RANGING FROM
AROUND 20C ACROSS EASTERN PORTIONS OF THE CWA TO NEAR 25C IN OUR
WEST. HIGHS ARE EXPECTED TO BE MAINLY IN THE 80S(F) BOTH DAYS. HIGH
TEMPERATURES SHOULD DROP SOMEWHAT SUNDAY IN WAKE OF THE EXPECTED
COLD FROPA. PLAN NO SIGNIFICANT CHANGES TO TEMPERATURES.

&&

.AVIATION...

THE STALLED FRONTAL BOUNDARY EXTENDING EAST TO WEST ACROSS SOUTHWEST
KANSAS THIS MORNING WILL BEGIN TO GRADUALLY LIFT NORTH ACROSS
WESTERN KANSAS TODAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FRONT THROUGH LATE THIS AFTERNOON, INCLUDING IN
THE VICINITY OF ALL TAF SITES. WILL RE-INSERT CB'S AT ALL TAF SITES
DUE TO THE ISOLATED NATURE OF POTENTIAL STORM DEVELOPMENT. ISOLATED
IFR/MVFR CIGS AND VSBYS WILL BE POSSIBLE AT ALL TAF SITES IN
ASSOCIATION WITH ANY CONVECTION. OTHERWISE, VFR CONDITIONS WILL
PREVAIL. WINDS WILL BE EAST TO NORTHEASTERLY 10 TO 20KT ALONG THE
FRONTAL BOUNDARY THIS MORNING THEN GRADUALLY BECOMING MORE
SOUTHEASTERLY THIS AFTERNOON AND EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  81  61  86  62 /  30  20  10  10
GCK  80  59  86  61 /  20  20  10  10
EHA  81  58  86  60 /  20  20  10  10
LBL  81  59  87  61 /  20  20  10  10
HYS  80  62  84  63 /  30  20  10  10
P28  83  64  88  65 /  30  20  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN12/32/32
Hazardous weather outlook, May 26, 12:47 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
1247 PM CDT WED MAY 26 2010

KSZ030-031-043>046-061>066-074>081-084>090-271745-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1247 PM CDT WED MAY 26 2010 /1147 AM MDT WED MAY 26 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH PRIMARILY A HEAVY
RAIN AND CLOUD TO GROUND LIGHTNING THREAT. SOME SMALL HAIL FROM
PEA TO DIME SIZE IS POSSIBLE AS WELL.

SOME OF THESE AREAS OF THUNDERSTORMS MAY LINGER INTO THE EVENING
EAST OF A WAKEENEY TO DODGE CITY TO MEADE LINE.

A FEW SEVERE THUNDERSTORMS THAT ARE LIKELY TO DEVELOP OVER EASTERN
COLORADO EARLY THIS EVENING MAY MOVE INTO EXTREME WESTERN KANSAS
COUNTIES, BUT THE CONFIDENCE IS NOT HIGH. ANY THUNDERSTORMS THAT ARE
ABLE TO MOVE INTO THESE AREAS WILL BE CAPABLE OF LARGE HAIL OF
QUARTER TO HALF DOLLAR SIZE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY AFTERNOON,
WITH A THREAT OF LOCALLY HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING.

THUNDERSTORMS WITH HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE
POSSIBLE FROM LATE SATURDAY NIGHT, THROUGH THE DAY SUNDAY. IT IS
TOO EARLY TO TELL IF SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED ALONG AND WEST OF A SYRACUSE TO
ELKHART LINE LATE THIS AFTERNOON AND EARLY EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

RUSSELL

In the hours before

Local storm report, May 26, 8:55 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
855 AM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     HEAVY RAIN       7 WNW KISMET            37.23N 100.82W
05/26/2010  E3.30 INCH       SEWARD             KS   PUBLIC

0845 AM     HEAVY RAIN       4 WNW KISMET            37.22N 100.77W
05/26/2010  E3.00 INCH       SEWARD             KS   PUBLIC

&&

01
Local storm report, May 26, 9:30 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
930 AM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       KISMET                  37.21N 100.70W
05/26/2010  M2.45 INCH       SEWARD             KS   CO-OP OBSERVER

&&

MRUSSELL
Local storm report, May 26, 12:00 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1200 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             1 SSW THE SAUNDERS ELEV 37.45N 102.04W
05/25/2010  E1.50 INCH       STANTON            KS   PUBLIC

0845 PM     HAIL             1 SSW THE SAUNDERS ELEV 37.45N 102.04W
05/25/2010  E1.75 INCH       STANTON            KS   PUBLIC

&&

26
Local storm report, May 26, 12:19 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1219 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             2 NW ANTONINO           38.80N 99.41W
05/25/2010  E1.00 INCH       ELLIS              KS   PUBLIC

&&

26
Local storm report, May 26, 12:36 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1236 PM CDT WED MAY 26 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             5 S MUNJOR              38.74N 99.26W
05/25/2010  E1.75 INCH       ELLIS              KS   PUBLIC

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:17 PM CDTTornado WarningDDCMorton, Stanton43 min
May 25, 7:51 PM CDTSpecial Weather StatementDDCFinney39 min
May 25, 7:56 PM CDTSevere Thunderstorm WarningDDCFinney49 min
May 25, 8:00 PM CDTTornado WarningDDCMorton, Stanton45 min
May 25, 8:25 PM CDTSevere Thunderstorm WarningDDCScott50 min
May 25, 8:43 PM CDTSevere Thunderstorm WarningDDCFinney47 min
May 25, 8:43 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton47 min
May 25, 8:50 PM CDTTornado WarningDDCTrego25 min
May 25, 9:04 PM CDTTornado WarningDDCMorton, Stanton26 min
May 25, 9:12 PM CDTTornado WarningDDCTrego33 min
May 25, 9:44 PM CDTTornado WarningDDCEllis, Trego31 min
May 25, 10:10 PM CDTTornado WarningDDCEllis, Trego35 min
May 25, 10:16 PM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego44 min
May 25, 10:43 PM CDTTornado WarningDDCEllis47 min
May 25, 10:59 PM CDTSevere Thunderstorm WarningDDCEllis, Rush31 min
May 25, 11:14 PM CDTAreal Flood WarningDDCEllis, Rush4 hr
May 26, 12:20 AM CDTSpecial Weather StatementDDCKiowa40 min
May 26, 5:56 AM CDTSpecial Weather StatementDDCHaskell49 min
May 26, 7:07 AM CDTSpecial Weather StatementDDCSeward38 min
May 26, 8:42 AM CDTAreal Flood AdvisoryDDCSeward6 hr
May 26, 9:48 AM CDTAreal Flood AdvisoryDDCSeward6 hr
May 26, 10:03 AM CDTRiver Flood AdvisoryDDCTrego23 hr
May 26, 10:17 AM CDTAreal Flood AdvisoryDDCMeade, Seward6 hr

Nearby

River Flood Warnings in Kansas, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.